Thank you...just became part of this site, though I've had HepC for 20 years /-...I've been told about new treatments that don't have depressant effects, since I already have clinical depression. Please keep me posted about the effects of the meds you'ree on.View Thread
Dear holly69, Thanks for replying. I didn't want to write too much of a long response when I wrote back, but I have had symptoms, and from other things I've read, there are far more symptoms than affect only the liver itself. I have, for instance, extreme fatigue most of the time, and terrible memory problems since the illness was comparatively young. Do you, although you are suffering from a far more advanced array off symptoms, but did you find things like this interfering with your ability to keep energetic enough through a normal day? Until I can call my liver specialist tomorrow and ask, I will take your advice and stay away from even seemingly "okay" amino acids or enzymes whose base they say is naturally-occurring or plant-derived. The chemical processes they use to extract the extracts may itself be harmful to us. I am so sorry that you cannot take meds even to ease your pain discomfort from arthritis. I will do the most I can do, which is to pray for your pain-relief and a new healthy liver in a timely manner. Since I believe very strongly in God and that this is not our only lifetime (and my religious beliefs will not effect in anyway the way I care about others and having a support system through which we can all find a source of comfort and answers from one another, 1st hand, since there are things we experience that only we, not those treating us, can know about how this and all liver impairment makes people feel, and function everyday. Thanks for writing back so quickly! You take care, as well, and keep me updated on how things are going.View Thread
Thanks so much for the advice you offered me, and I appreciate your attempt to find the answer. In answer to your question, it is supposed to lower cortisol levels, which are elevated in those with depression and generally slow metabolism. I found it helped hugely in these areas. It is a non-prescription supplement, and I have yet to find any evidence of bad effects on the liver.
But, as you said, I, too, have experienced bad effects upon my liver enzymes by taking supplements which were said to have a healing effect on the liver, like milk thistle. I am so sorry to hear that your HepC has progressed to the point of cirrhosis. I have you in my thoughts and feel free to chat back at anytime. I am happy to find that there is an available on-line HepC support system, as well. Are you on the transplant list? I really wish you well in your struggle, and please know you're not aloneView Thread
I have had HCV for about 20 years now, and have been relatively symptom -free, except for extreme fatigue, and elevation of some of my liver enzymes from time-to-time, the reason for which I've usually noticed had to do with newly taken supplements. Earlier this year, I began to take both Garcinia Cambogia and Phosphatidylserine. My liver enzymes immediately reacted. I stopped both, and they returned to normal. My question is: which caused the problem? Was it one, both in combo, or both individually...? I found that the 1st, a "diet pill," didn't work at all, so I have no problem never taking it again. But, as someone who has struggled with severe, clinical depression since the age of 14, I found that the Phosphatidylserine is priceless in its effectiveness on my depression, energy level, memory and more. I realize it reduces cortisol, which can be elevated in depressed people, as well as those suffering from other illnesses. I have been unable to find any evidence, at least online, of its effects on the liver, and would not, though it would be tempting to "sacrifice" my liver to feel alive again, continue to take it if it does damage the liver already sensitive due to HCV. Any insight into this question would be greatly appreciated. I have just begun to take it again over the past few days, and am amazed at its effectiveness in multiple ways, including reversal of ever-worsening memory problems. Thank you,View Thread